Recently, there has been an utterly great interest in developing theoretical analysis for boundary value problems of nonlinear fractional-order differential equations supplemented with a variety of boundary conditions. It has been mainly due to nonlocal nature of fractional-order differential operators which take into account memory and hereditary properties of some important and useful materials and processes. Fractional calculus has played a key role in improving the mathematical modelling of several phenomena occurring in engineering and scientific disciplines, such as blood flow problems, control theory, aerodynamics, nonlinear oscillation of earthquake, the fluid-dynamic traffic model, polymer rheology, regular variation in thermodynamics etc. For more details and explanation, see, for instance [1–3]. Some recent results on fractional-order boundary value problem can be found in a series of papers [4–12] and the references cited therein. Sequential fractional differential equations have also received considerable attention, for instance see [13–17].
Anti-periodic boundary conditions are found to be quite significant and important in the mathematical modeling of certain physical processes and phenomena, for example trigonometric polynomials in the study of interpolation problems, wavelets, physics etc. For more details, see  and the references cited therein. For some recent works on fractional-order anti-periodic boundary value problems, we refer the reader to [19–23]. However, the study of sequential fractional differential equations equipped with anti-periodic boundary conditions is yet to be initiated.
In this paper, we study new boundary value problems of Liouville-Caputo type sequential fractional differential equation: (1)
subject to anti-periodic type (non-separated) boundary conditions of the form: (2)
and anti-periodic type (non-separated) nonlocal integral boundary conditions: (3)
where c Dα denotes the Liouville-Caputo fractional derivative of order α, k ∈ ℝ+, 0 < η < ξ < T, α1, α2, ρ1, ρ2, β1, β2, λ1, λ2, μ1μ2 ∈ ℝ with α1 + ρ1 ≠ 0, α2 + ρ2e-kT ≠ 0 and f : [0, T] × ℝ → ℝ is a given continuous function. Instead of writing the so-called “Caputo” derivative, we will call it “Liouville-Caputo” derivative as it was introduced by Liouville many decades ago.
The rest of the paper is organized as follows. In Section 2, we recall some basic concepts of fractional calculus and obtain the integral solution for the linear variants of the given problems. Section 3 contains the existence results for problem (1)-(2) obtained by applying Schaefer’s fixed point theorem, Leray-Schauder’s nonlinear alternative, Leray-Schauder’s degree theory, Banach’s contraction mapping principle and Krasnoselskii’s fixed point theorem. In Section 4, we provide the outline for the existence results of problem (1)-(3).
2 Preliminaries and auxiliary results
The fractional integral of order q with the lower limit zero for a function f is defined as
provided the right hand-side is point-wise defined on [0,∞), where is the gamma function, which is defined by .
The Riemann-Liouville fractional derivative of order q > 0, n — 1 < q < n, n ∈ N, is defined as
where the function f(t) has absolutely continuous derivative up to order (n — 1).
The Liouville-Caputo derivative of order q for a function f : [0,∞) → ℝ can be written as
Let h ∈ C([0, T], ℝ). Then the problem consisting of the equation (4)
and the boundary conditions (2) is equivalent to the integral equation (5)
where A0 and A1 are arbitrary constants and
Differentiating (7) with respect to t, we obtain (8)
Substituting the values of A0 and A1 in (7) yields the solution (5). Conversely, by direct computation, it can be established that (5) satisfies the equation (4) and boundary conditions (2). This completes the proof.
where the operator is (14)
Here denotes the Banach space of all continuous functions from [0, T] → ℝ endowed with the norm defined by .
Let X be a Banach space. Assume that is a completely continuous operator and the set is bounded. Then has a fixed point in X.
In the first step, we show that the operator defined by (14) is completely continuous. Observe that continuity of follows from the continuity of f. For a positive constant r, let be a bounded ball in . Then for t ∈ [0, T], we have
which consequently implies that
where Q is defined by (15).
Next we show that the operator maps bounded sets into equicontinuous sets of . Let τ1, τ2 ∈ [0, T] with τ1 < τ2 and u ∈ Br. Then we have
As τ1 — τ2 → 0, the right-hand side of the above inequality tends to zero independently of u ∈ Br. Therefore, by the Arzelá-Ascoli theorem, the operator is completely continuous.
Finally, we consider the set and show that V is bounded. For u ∈ V and t ∈ [0, T], we get
Our next existence result is based on Leray-Schauder’s nonlinear alternative.
(Nonlinear alternative for single valued maps [2–5]). Let E be a Banach space, C a closed, convex subset of E, U an open subset of C and 0 ∈ U. Suppose that is a continuous, compact (that is, is a relatively compact subset of C ) map. Then either
has a fixed point in , or
there is a x ∈ ∂U (the boundary of U in C) and λ ∈ (0, 1) with .
there exists a continuous nondecreasing function and a function p ∈ C([0, T], ℝ+) such that
there exists a constant N > 0 such that (16)
where Q is given by (15).
We complete the proof in different steps. We first show that the operator defined by (14) maps bounded sets (balls) into bounded sets in . For a positive constant r, let be a bounded ball in . Then, for t ∈ [0, T], we have
which implies that .
In the second step, we establish that the operator maps bounded sets into equicontinuous sets of . As in the proof of the previous result, for τ1, τ2 ∈ [0, T] with τ1 < τ2 and u ∈ Br, we can have
independently of u ∈ Br. Therefore, it follows by the Arzela-Ascoli theorem that the operator is completely continuous.
Let u be a solution. Then, for t ∈ [0, T], we have that
In view of (E2), there exists N such that . Let us set
We see that the operator is continuous and completely continuous. From the choice of , there is no such that for some θ ∈ (0,1). Consequently, by the nonlinear alternative of Leray-Schauder type (Lemma 3.3), we deduce that has a fixed point which is a solution of the problem (1)-(2). This completes the proof.
The next existence result is based on Leray-Schauder’s degree theory .
Let f : [0, T] × ℝ → ℝ be a continuous function. Suppose that (E3) there exist constants 0 ≤ ω < Q-1, and M1 > 0 such that
where Q is given by (15).
We have to show the existence of at least one solution satisfying the fixed point problem (17)
where the operator is defined by (14). Introduce a ball as
with a constant radius R > 0. Hence, we will show that the operator satisfies the condition (18)
As argued in Theorem 3.2, the operator is continuous, uniformly bounded and equicontinuous. Thus, by the Arzelá-Ascoli theorem, a continuous map hθ defined by is completely continuous. If (18) holds, then the following Leray-Schauder degrees are well defined and by the homotopy invariance of topological degree, it follows that
where I denotes the unit operator. By the nonzero property of Leray-Schauder degree, we have for at least one u ∈ BR. Let us assume that for some θ ∈ [0, 1] and for all t ∈ [0, T]. Then, using the assumption (E3), it is easy to find that
which implies that
If the inequality (18) holds. This completes the proof.
Assume that f : [0, T] × ℝ → ℝ is a continuous function satisfying the Lipschitz condition: (E4) there exists a positive number ℓ such that .
where we have used the assumption (E4). Then, for u ∈ Br, we obtain
which implies that . Thus . Next we show that the operator is a contraction. Using the assumption (E4) and (15), we get
In view of the assumption: Q < 1/ℓ, it follows that the operator is a contraction. Thus, by Banach’s contraction mapping principle, we deduce that the operator has a fixed point, which in turn implies that there exists a unique solution for the problem (1)-(2) on [0, T].
(Krasnoselskii’s fixed point theorem ). Let Y be a closed bounded, convex and nonempty subset of a Banach space X. Let B1, B2 be the operators such that (i) B1y1 + B2y2 ∈ Y whenever y1,y2 ∈ Y; (ii) B1 is compact and continuous and (iii) B2 is a contraction mapping. Then there exists z ∈ Y such that z = B1z + B2z.
Let f : [0,T] × ℝ → ℝ be a continuous function satisfying the condition (E4) and that ∀(t,x) ∈ [0, T] × ℝ with g ∈ C([0, T], ℝ+) and . In addition, it is assumed that , where(19)
Consider , where with Q given by (15). We define the operators and on Ba as
Notice that continuity of f implies that the operator is continuous. Also, is uniformly bounded on Ba as
Next, it will be shown that the operator is compact. Fixing and for t1, t2 ∈ [0, T] (t1 < t2), consider
independent of u. This implies that is relatively compact on Ba. Hence, by the Arzelá-Ascoli Theorem, the operator is compact on Ba. Thus all the assumptions of Lemma (3.7) are satisfied. In consequence, by the conclusion of Lemma (3.7), the problem (1)-(2) has at least one solution on [0, T].
Consider the following anti-periodic fractional boundary value problem:(20)
Here T = 2, k = 1.5, α1 = 1.25, ρ1 = 4, β1 = —1, α2 = 0.5, ρ2 = —2, β2 = 2.5. With the given values, we find that Q ≈ 7.742915 (Q is given by (15)).
we have . Selecting and , we find that the assumption (E2) holds true for N > 4.064141. As all the conditions of Theorem 3.4 are satisfied, there exists at least one solution of the problem (20) with f(t, u) given by (22) on [0, 2].
(c) Let us take(23)
(d) Let us choose(24)
Clearly as and . Thus all the conditions of Theorem 3.6 are satisfied. Hence we deduce by the conclusion of Theorem 3.6 that there exists a unique solution for the problem (20) with f(t, u) given by (24).
For the applicability of Theorem 3.8, we find that with and Q1 ≈ 6.732035 (Q1 is given by (19)). Obviously . Thus all the conditions of Theorem 3.8 are satisfied. Hence the conclusion of Theorem 3.8 implies that the problem (20) with f(t, u) given by (24) has at least one solution on [0, 2].
By fixing the parameters involved in the boundary conditions (2), we can obtain some new special results for different problems arising from the problem (1)-(2). For instance, for α1 = α2 = ρ1 = ρ2 = 1, β1 = β2 = 0, we obtain the existence results for sequential fractional differential equation (1) with anti-periodic boundary condition: u(0) + u(T) = 0, u′(0) + u′(T) = 0. Our results correspond to the ones obtα1ned in  for u(0) = a, u′(0) = u′(1) by taking α1 = 1 = α2, ρ1 = 0, ρ2 = —1, β1 = a, β2 = 0.
In this section, we present some existence results for the problem (1)-(3). We omit the proofs as the method of proof is similar to the one employed in the previous section. First of all, by Lemma 2.6, we define a fixed point operator associated with the problem (1)-(3) as (25)
where B1(t) and B2(t) are given by (12).
Let f : [0,T] × ℝ → ℝ be a continuous functions satisfying the condition (E4) and that , with .In addition, it is assumed that , where(27)
Let f : [0,T] × ℝ → ℝ be a jointly continuous function. Assume that (E5) there exists a continuous nondecreasing function ψ : [0,∞) → (0,∞) and a function φ ∈ C([0, T], ℝ+) such that
(E6) there exists a constant N1 > 0 such that(28)
where is given by (26),(29)
Let f : [0,T] × ℝ → ℝ be a continuous function. Suppose that (E7) there exist constants , and M2 > 0 such that
where is given by (26).
Let f : [0,T] × ℝ → ℝ be a continuous function. Assume that there exists a positive constant L2 suchthat for t ∈ [0,T], u ∈ ℝ. Then the boundary value problem (1)-(3) has at least one solution on [0, T].
Consider the following anti-periodic fractional boundary value problem:(30)
where , T = 2, η = 1, ξ = 1.25, k = 1.5, α1 = 1.25, ρ1 = 4, λ1 = —1, λ2 = —1, λ2 = 0.5, ρ2 = —2, μ1 = 2, μ2 = 2.5.
With the given values, we find that ( is given by (26)) and as . Clearly, .Thus all the conditions of Theorem 4.1 are satisfied. Hence we deduce by the conclusion of Theorem 4.1 that there exists a unique solution for the problem (30).
For the applicability of Theorem 4.2, we find that with and ( is given by (27)). Obviously .Thus all the conditions of Theorem 4.2 are satisfied. Hence the conclusion of Theorem 4.2 applies to the problem (30).
To illustrate Theorem 4.3, we take , , with and ( and are given by (26) and (29) respectively). Thus all the conditions of Theorem 4.3 are satisfied. Hence the conclusion of Theorem 4.3 implies that the problem (30) has at least one solution on [0, T].
Several special cases of the existence results for the problem (1)-(3) follow by fixing the values of the parameters involved in the problem. For example, by taking α1= 1 = α2, ρ1 = 0 = ρ2, λ1 = 1 = μ1, λ2 = 0 = μ2, the results of this section correspond to the conditions: , . In case we take α1 = 0 = α2, ρ1 = 1 = ρ2, λ1 = 1 = μ1, λ2 = 0 = μ2, we obtain the results for terminal-point conditions: , . Letting α1 = 1 = α2, ρ1 = 1 = ρ2, λ1 = 1/eta, μ1 = 1/((T — ξ), λ2 = 0 = μ2, we get the results for the average valued (integral) conditions: , . By taking α = 2, our results correspond to the equation: (D2 + kD)u(t) = f (t, u(t)), 0 < t < T, T > 0, which are also new.
The research of J.J. Nieto was partially supported by the Ministerio de Economia y Competi-tividad of Spain under grant and MTM2013-43014-P, and Xunta de Galicia under grant GRC 2015/004.
Podlubny I., Fractional differential equations, Academic Press, San Diego, 1999 Google Scholar
Kilbas A.A., Srivastava H.M., Trujillo J.J., Theory and applications of fractional differential equations, North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006 Google Scholar
Klafter J., Lim S.C., Metzler R. (Editors), Fractional dynamics in physics, World Scientific, Singapore, 2011 Google Scholar
Agarwal R.P., O'Regan D., Hristova S., Stability of Caputo fractional differential equations by Lyapunov functions, Appl. Math., 2015, 60, 653-676 Google Scholar
Area I., Losada J., Nieto J.J., A note on the fractional logistic equation, Phys. A, 2016, 444, 182-187 Google Scholar
Bai C., Impulsive periodic boundary value problems for fractional differential equation involving Riemann-Liouville sequential fractional derivative, J. Math. Anal. Appl., 2011, 384, 211-231Google Scholar
Henderson J., Luca R., Positive solutions for a system of nonlocal fractional boundary value problems, Fract. Calc. Appl. Anal., 2013, 16, 985-1008Google Scholar
Liu X., Liu Z., Fu X., Relaxation in nonconvex optimal control problems described by fractional differential equations, J. Math. Anal. Appl., 2014, 409, 446-458Google Scholar
O'Regan D., Stanek S., Fractional boundary value problems with singularities in space variables, Nonlinear Dynam., 2013, 71, 641-652Google Scholar
Punzo F., Terrone G., On the Cauchy problem for a general fractional porous medium equation with variable density, Nonlinear Anal., 2014, 98, 27-47Google Scholar
Wang J.R., Wei W., Feckan M., Nonlocal Cauchy problems for fractional evolution equations involving Volterra-Fredholm type integral operators, Miskolc Math. Notes, 2012, 13, 127-147Google Scholar
Wang J.R., Zhou Y., Feckan M., On the nonlocal Cauchy problem for semilinear fractional order evolution equations, Cent. Eur. J. Math., 2104, 12, 911-922 Google Scholar
Ahmad B., Nieto J.J., Sequential fractional differential equations with three-point boundary conditions, Comput. Math. Appl., 2012, 64, 3046-3052. Google Scholar
Ahmad B., Nieto J.J., Boundary value problems for a class of sequential integrodifferential equations of fractional order, J. Funct. Spaces Appl., 2013, Art. ID 149659, 8pp Google Scholar
Ahmad B., Ntouyas S.K., Existence results for a coupled system of Caputo type sequential fractional differential equations with nonlocal integral boundary conditions, Appl. Math. Comput., 2015, 266, 615-622Google Scholar
Klimek M., Sequential fractional differential equations with Hadamard derivative, Commun. Nonlinear Sci. Numer. Simul., 2011, 16, 4689-4697Google Scholar
Ye H., Huang, R., On the nonlinear fractional differential equations with Caputo sequential fractional derivative, Adv. Math. Phys., 2015, Art. ID 174156, 9 pp Google Scholar
Alsaedi A., Sivasundaram S., Ahmad B., On the generalization of second order nonlinear anti-periodic boundary value problems, Nonlinear Stud., 2009, 16, 415-420 Google Scholar
Agarwal R.P., Ahmad B., Existence theory for anti-periodic boundary value problems of fractional differential equations and inclusions, Comput. Math. Appl., 2011, 62, 1200-1214 Google Scholar
Ahmad B., Nieto J.J., Anti-periodic fractional boundary value problems, Comput. Math. Appl., 2011, 62, 1150-1156.Google Scholar
Ahmad B., Losada J., Nieto J.J., On antiperiodic nonlocal three-point boundary value problems for nonlinear fractional differential equations, Discrete Dyn. Nat. Soc., 2015, Art. ID 973783, 7 ppGoogle Scholar
Cao J., Yang Q., Huang Z., Existence of anti-periodic mild solutions for a class of semilinear fractional differential equations, Commun. Nonlinear Sci. Numer. Simul., 2012, 17, 277-283Web of ScienceGoogle Scholar
Jiang J., Solvability of anti-periodic boundary value problem for coupled system of fractional p-Laplacian equation, Adv. Difference Equ., 2015, 2015:305, 11 pp Google Scholar
Smart D.R., Fixed point theorems, Cambridge University Press, 1980 Google Scholar
Granas A., Dugundji J., Fixed point theory, Springer-Verlag, New York, 2003 Google Scholar
About the article
Published Online: 2016-10-16
Published in Print: 2016-01-01
Citation Information: Open Mathematics, Volume 14, Issue 1, Pages 723–735, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2016-0064.
© 2016 Aqlan et al., published by De Gruyter Open. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0